Lately, I have noticed some problems with my health; mainly I think I’m low on Iron. I get random dizzy spells and light-headedness and have dark circles under my eyes. Instead of going to the Doctor and letting them figure it out, I decided to try to pump up the Iron in my blood on my own. It is a problem when you don’t have health insurance, it makes you take matters into your own hands and try to “fix” yourself. So, I went out and bought some Iron pills and Vitamin C pills, the C pills help the Iron get absorbed into the bloodstream. I took one pill everyday for about a week. On Sunday night, I started to feel itchy all over, which isn’t that strange for me I have had a lot of problems with my skin in the past few years and have some form of Eczema. Monday night the itching was worse and by Tuesday I started to notice a rash on my arms. Wednesday, I figured out that the itching always got worse at night or shortly after I took my Iron pills. I noticed hives all over my body; arms, legs, shoulders, chest, its ugly. My co-worker looked up Iron pills online and the first thing it says is “seek medical attention immediately if you experience an allergic reaction such as a rash or hives…” Super! I have not sought medical attention, back to the no insurance thing again. I figure I will have to pay a couple hundred dollars for them to tell me to stop taking Iron and take some Benadryl. I have stopped taking the Iron and have been taking Benadryl on and off for the last few days. Kevin spoke to one of his Doctor friends and a nurse friend; they both told me to take Benadryl and in about a week the Iron will be out of the system and the hives will go away. Here are some disgusting pictures of the hives on my body:
As a side note, if you take Benadryl and then drink alcohol the effects are so much greater. I drank a Mike’s Hard Lemonade and took Benadryl; boy did I have a nice buzz. As an alcohol and drug counselor, I would recommend you do not mix these two things and drive…bad.